Alert archive / New York / Winter Storm Watches in 2022

Winter Storm Watch 9, NWS Buffalo, NY

March 10, 202212 counties in New York

NWS Buffalo, NY issued this winter storm watch at Mar 10, 2022, 3:03 AM EST for 12 counties in New York. It took effect at Mar 11, 2022, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2022, 3:03 AM EST (08:03 UTC)
In effect from
Mar 11, 2022, 7:00 PM EST
Expired
Mar 11, 2022, 3:36 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 104 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS41 KBUF 100803
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
303 AM EST Thu Mar 10 2022

NYZ004>008-013-014-021-101615-
/O.NEW.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Newark, Fair Haven, Oswego, Watertown, 
Lowville, Geneseo, Canandaigua, and Wellsville
303 AM EST Thu Mar 10 2022

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations in excess
  of 7 inches possible. Winds could gust as high as 45 mph.

* WHERE...Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany counties.

* WHEN...From Friday evening through late Saturday night.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

EAJ
5 follow-up statements
122 
WWUS41 KBUF 101536
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1036 AM EST Thu Mar 10 2022

NYZ004>008-013-014-021-102345-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Newark, Fair Haven, Oswego, Watertown, 
Lowville, Geneseo, Canandaigua, and Wellsville
1036 AM EST Thu Mar 10 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations in excess 
  of 7 inches possible. Winds could gust as high as 45 mph.

* WHERE...Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany counties.

* WHEN...From Friday evening through late Saturday night.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the evening commute.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the 
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

TMA
724 
WWUS41 KBUF 101948
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
248 PM EST Thu Mar 10 2022

NYZ012-019-020-085-110400-
/O.EXB.KBUF.WS.A.0009.220312T0000Z-220312T2300Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
248 PM EST Thu Mar 10 2022

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations in excess 
  of 7 inches possible. Winds could gust as high as 40 mph.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie
  counties. Greatest snowfall amounts across the higher terrain of
  the Chautauqua Ridge and Boston Hills.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the 
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ004>008-013-014-021-110400-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Newark, Fair Haven, Oswego, Watertown, 
Lowville, Geneseo, Canandaigua, and Wellsville
248 PM EST Thu Mar 10 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations in excess 
  of 7 inches possible. Winds could gust as high as 45 mph.

* WHERE...Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany counties.

* WHEN...From Friday evening through late Saturday night.

* IMPACTS...Travel could be very difficult to impossible. Areas of
  blowing snow could significantly reduce visibility. 

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the 
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

TMA
101 
WWUS41 KBUF 110235
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
935 PM EST Thu Mar 10 2022

NYZ004>008-013-014-021-111445-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Newark, Fair Haven, Oswego, Watertown, 
Lowville, Geneseo, Canandaigua, and Wellsville
935 PM EST Thu Mar 10 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations in excess 
  of 7 inches possible. Winds could gust as high as 45 mph.

* WHERE...Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany counties.

* WHEN...From Friday evening through late Saturday night.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s 
  during the day Saturday. Wind chill values falling into the 
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-111445-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220312T2300Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
935 PM EST Thu Mar 10 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations in excess 
  of 7 inches possible. Winds could gust as high as 40 mph.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties. Greatest snowfall amounts across the higher terrain 
  of the Chautauqua Ridge and Boston Hills.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s 
  during the day Saturday. Wind chill values falling into the 
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
669 
WWUS41 KBUF 110607
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
107 AM EST Fri Mar 11 2022

NYZ004>008-013-014-021-111445-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
Including the cities of Newark, Fair Haven, Oswego, Watertown, 
Lowville, Geneseo, Canandaigua, and Wellsville
107 AM EST Fri Mar 11 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 
  15 inches possible. Winds could gust as high as 45 mph.

* WHERE...Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany counties.

* WHEN...From this evening through late Saturday night.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the evening commute. Gusty winds could bring down 
  tree branches.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

NYZ012-019-020-085-111445-
/O.CON.KBUF.WS.A.0009.220312T0000Z-220312T2300Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
107 AM EST Fri Mar 11 2022

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches possible. Winds could gust as high as 45 mph.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties.

* WHEN...From this evening through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
976 
WWUS41 KBUF 110836
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
336 AM EST Fri Mar 11 2022

NYZ012-019-020-085-111645-
/O.UPG.KBUF.WS.A.0009.220312T0000Z-220312T2300Z/
/O.NEW.KBUF.WS.W.0005.220312T0000Z-220312T2300Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park, 
and Springville
336 AM EST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches. Winds gusting as high as 45 mph.

* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie 
  counties.

* WHEN...From 7 PM this evening to 6 PM EST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ021-111645-
/O.UPG.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
/O.NEW.KBUF.WS.W.0005.220312T0000Z-220312T2300Z/
Allegany-
Including the city of Wellsville
336 AM EST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 9 
  inches. Winds gusting as high as 45 mph.

* WHERE...Allegany county.

* WHEN...From 7 PM this evening to 6 PM EST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ005>008-111645-
/O.UPG.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
/O.NEW.KBUF.WS.W.0005.220312T0000Z-220313T0600Z/
Northern Cayuga-Oswego-Jefferson-Lewis-
Including the cities of Fair Haven, Oswego, Watertown, 
and Lowville
336 AM EST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 
  13 inches. Winds gusting as high as 40 mph.

* WHERE...Northern Cayuga, Oswego, Jefferson, and Lewis counties.

* WHEN...From 7 PM this evening to 1 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. 

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Widespread accumulating snow will create dangerous travel
conditions.

Submit snow reports through our website or social media.

&&

$$

NYZ004-013-014-111645-
/O.UPG.KBUF.WS.A.0009.220312T0000Z-220313T0600Z/
/O.NEW.KBUF.WW.Y.0019.220312T0000Z-220312T2300Z/
Wayne-Livingston-Ontario-
Including the cities of Newark, Geneseo, and Canandaigua
336 AM EST Fri Mar 11 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
6 PM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 45 mph.

* WHERE...Wayne, Livingston, and Ontario counties.

* WHEN...From 7 PM this evening to 6 PM EST Saturday.

* IMPACTS...Plan on snow covered and slippery road conditions.
  Areas of blowing snow will significantly reduce visibility.

* ADDITIONAL DETAILS...Temperatures will fall through the 20s
  during the day Saturday. Wind chill values falling into the
  single digits.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ001-002-010-011-111645-
/O.NEW.KBUF.WW.Y.0019.220312T0000Z-220312T2300Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo, 
and Batavia
336 AM EST Fri Mar 11 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
6 PM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 45 mph.

* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.

* WHEN...From 7 PM this evening to 6 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

NYZ003-111645-
/O.NEW.KBUF.WW.Y.0019.220312T0000Z-220312T2300Z/
Monroe-
Including the city of Rochester
336 AM EST Fri Mar 11 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
6 PM EST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches. Winds gusting as high as 45 mph.

* WHERE...Monroe county.

* WHEN...From 7 PM this evening to 6 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Periods of snow will result in snow covered roads and limited
visibilities. Slow down and use caution while driving.

Submit snow reports through our website or social media.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Mar 10, 1:04 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 10, 1:04 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
104 AM EST Thu Mar 10 2022

.SYNOPSIS...
High pressure stretching from the Rockies across the northern tier
of the country will generally be in control of our weather through
at least Friday morning. Conditions will then deteriorate as a pair
of storm systems will take aim on our region for the weekend. From
this vantage point...it appears highly likely that at LEAST several
inches of snow will fall across all of western and north central New
York. Winter weather headlines may be needed.

&&

.NEAR TERM /THROUGH FRIDAY/...
A very weak cold frontal boundary will slip through our region this
morning. The passage of this system will be nearly imperceptible by
most...although it will lead to a subtle wind shift and will help to
maintain a somewhat chilly environment for the day Thursday.

Otherwise...strong high pressure centered over the Rockies will
extend across the northern tier of the country to our forecast area
today and tonight. This will guarantee fair dry weather for our
region.

Conditions will gradually deteriorate on Friday. A weakening wedge
of high pressure over our region during the morning will give way to
an inverted sfc based trough during the course of the midday and
afternoon. This will come as a result of a pair of low pressure
systems within a split jet...one in the vcnty of Lake Superior in
the arctic branch and one near the Gulf coast in the sub tropical
jet. The two will start to converge on the northeastern U.S. during
the course of the day. This will lead to a tightening sfc-H7
baroclinic zone over the Lower Great lakes with sfc troughing
forming as a result.

While the majority of Friday will be pcpn free...some jet induced
lift will combine with strengthening frontogenetic lift (esp near
Lake Erie) to generate some mixed rain and snow by the end of the
day. This pcpn will be most widespread west of the Genesee valley and
north of the Tug Hill plateau.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
...Accumulating snow likely Friday night and Saturday...

Fairly substantial snow can be expected Friday night and continue
into the day Saturday. As both disturbances within the northern
and southern stream approach the area, they will eventually phase
as they get closer to the eastern seaboard. This will allow for a
developing surface wave to rapidly intensify as it moves northward
from the mid Atlantic states Friday night into New England on
Saturday.

Colder air will pour into the region switching mixed precipitation
late Friday/Friday evening to snow overnight. There continues
to remain uncertainty to how the overall system evolves and this
will play a large role in how fast the cold air arrives and changes
the precipitation over to snow, but it does seems likely at this
juncture that most of the area will change over to snow before
Saturday morning. Snow will then continue Saturday with increasing
snowfall rates, especially for areas where some lake enhancement
occurs. A high impact event for the area seems more and more likely
with the potential for significant snowfall amounts, so will
continue to highlight this storm in the HWO product.

On the back side of this system, lake effect snow within a
increasing northwest flow will bring additional snowfall amounts to
the southeast of the lakes and higher terrain Saturday night.

Winds will become quite gusty later Saturday and Saturday night and
could bring additional impacts along with the snow.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Deep coastal low that impacted the region during the first half of
the weekend will move into Labrador on Sunday. Expect a cold and
blustery day across the region to close out the weekend with any
leftover lake effect snow showers Sunday morning transitioning to
more of a general chance of some light snow showers and flurries for
the second half of the day owed to a strong push of WAA moving into
the region. The chance for a few snow showers will linger into
Sunday night across the North Country before mid level moisture and
a surface warm front push northeast of our area. Weak ridging builds
overhead with dry and milder weather expected for the start of the
new work week.

Much lower confidence for the second half of the this forecast
period. Model consensus then diverges somewhat on the timing and
track of the next weak system poised to impact our region sometime
Monday night through Tuesday. Any precipitation should be mainly in
the liquid form during the day, with the chance for some wet snow to
mix in during the overnight, especially across the higher terrain.
High pressure then builds in with a mainly dry finish expected to
close out the period.

Otherwise, after a chilly and breezy day Sunday with below average
readings, temperatures will trend above average with mainly 40s for
daytime highs Monday and Tuesday, with some lower 50s possible
across the lower terrain south of Lake Ontario by mid week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
While there may be some fog across parts of the Southern Tier before
daybreak with patchy MVFR conditions at sites such as KELZ and
KJHW...general high pressure should provide VFR weather with
relatively light winds to the region through Thursday night.

Outlook...

Friday...Restrictions likely by Friday evening with rain and snow
developing. Saturday...Restrictions likely. Numerous snow showers
and lake effect snow. Breezy. Sunday...Mainly VFR. Breezy.
Monday...Mainly VFR.

&&

.MARINE...
As high pressure centers over the region, winds should remain below small
craft advisory levels the rest of the work week. Next period of stronger
westerly winds and higher waves develops this weekend to the west of
deepening low moving from New England to the Canadian Maritimes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...JM
AVIATION...RSH
MARINE...JLA
Hazardous weather outlook, Mar 9, 11:25 PM EST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1125 PM EST Wed Mar 9 2022

NYZ001>003-010>012-019-020-085-102100-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
1125 PM EST Wed Mar 9 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential exists for widespread accumulating snow Friday night
through the first half of Saturday. Several inches of snow will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-013-014-021-102100-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
1125 PM EST Wed Mar 9 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential exists for widespread accumulating snow Friday night
into Saturday night. Several inches of snow will be likely with the
potential for significant amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-102100-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1125 PM EST Wed Mar 9 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-102100-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1125 PM EST Wed Mar 9 2022

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Winter Storm Watches in New York, 2022Every winter storm watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.